Post # 1
I got the implant almost 3 years ago now and had a rocky start but after a few months things really settled down and things were great. I wasn’t having a period and I didn’t have to worry about going back to the doctors every few months for pills.
Anyway as the last few years have gone by my sex drive has gradually got lower and lower to where it is currently non existent. I have also started to experience dryness. (Both of which I have read are symptoms of the implant).
Now the three years are almost up I am going to have to have it taken out and changed soon. However I don’t’ think I want a new one put in due to dryness and lack of sex drive.
… anyways after discussing things with SO we have decided to keep the implant out and just use condoms (will have to live with periods). Decided against the pill as I feel my body could use a break from hormones as I used the pill from 15-22 years old then the implant for past 3 years so want to give my body a break.
Has any one else come off the implant to using nothing? If so, I have a few questions…
Q1. How long did it take for your sex drive to come back?
Q2. Did the dryness stop?
Q3. Did periods turn back to normal or were they sporadic?
Q4. Were you emotional, how did your body react to different hormone levels?
Thanks for your time. Sorry it is long!
Post # 3
@LilMonkey: I found that when I had the implant taken out and went back on the pill, I had a major emotional crash. I have never been so depressed in my life. I persisted with the pill for a month, then went back to the gyn and said that I’m so depressed, I don’t know what I’ll do with myself. I had been on the pill for many years prior to that. I went with the Mirena option and my emotions came good.
Have you noticed the dryness/lack of libido has happened more recently? I went okay with the implant until the 18 month mark when I started to bleed all the time. My gyn recommended changing it to a new one because the hormones may have waned just slightly enough to cause me to bleed non-stop. So I got a new implant, and had the same issue again at 18 months.
With Mirena, I was on an even keel, great libido and felt fine. At around the 4.5 year mark, I started to get more irritable and my libido decreased, and my gyn said that over time, the device lets out less of the hormone so it’s normal that I’m feeling that way (I still haven’t had any bleeding). He said I could leave it for another 6 months, but due to the symptoms of irritability and decreased libido, it would be better for me to change it sooner. Maybe it’s the same sort of thing with the implant? You might find that a new one will get you back to how you were before. However, if you’ve had the same issues from the very start of having the implant, nothing will change.